MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 410322-05
Medical Device Problem Code Intermittent Energy Output (4025)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the vessel sealer instrument associated with this complaint.Therefore the root cause of the reported issue has not been investigated through failure analysis.If additional information is obtained, a follow-up mdr will be submitted.An isi field service engineer was dispatched and confirmed a defective electro surgical unit (generator).It is unknown, if this issue contributed to the reported event that occurred on (b)(6) 2021.System log review: a review of the site's system logs for the reported procedure date was conducted.The only errors recorded during the procedure related to the instrument not being plugged in to the instrument control box (icb).Three instances of error 32005 were recorded.These errors do not reflect an instrument malfunction.Error code 32005 indicates an instance of the vessel sealer not being plugged in to the icb when the instrument tip is inside the cannula.This is most likely due to the surgical team seating the instrument on the arm before plugging it in.When the vessel sealer is not plugged in, cut and seal functions are disabled.There¿s nothing else in the logs that would point to an instrument issue or an insufficient seal.The instructions for use (ifu) does provide the following warning and cautions: warning: do not cut sealed tissue unless the desired tissue effect is observed, and the audio tones from the generator indicated the sealing cycle is completes.Caution: as a general precaution, alternate methods to establish adequate hemostasis in case of insufficient sealing should be held readily available in the or.Cautions: always have a back up instrument available to complete the surgical procedure in case of instrument failure.The following investigation types were not required for this record: image/video review -no images or videos were shared for the event.The vessel sealer is intended for grasping and blunt dissection of tissue and for bipolar coagulation and mechanical transection of vessels up to 7 mm in diameter and tissue bundles that fit in the jaws of the instrument.When functioning properly, the instrument has both visual (tissue effect) and audio (tones from the generator) cues that provide feedback to the user that it is operating as intended.This complaint is being reported due to the following conclusion: it was reported that during a da vinci-assisted low anterior resection surgical procedure, the vessel sealer instrument insufficiently sealed.It is unknown whether the sealing completion audio tones were generated to indicate a complete sealing cycle.The customer confirmed slight bleeding in the mesentery because the tissue was cut after not being completely sealed.The bleeding was stopped using gauze and bipolar energy.It was confirmed that the bleeding was "slight and not serious." although there was no patient injury reported, if the product issue were to recur, it could cause or contribute to an adverse event.Follow-up was attempted, but the patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date is not applicable.The product is not implantable.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the vessel sealer instrument insufficiently sealed.The customer stated that on the first two attempts of sealing, the instrument seemed to seal slightly but then it seemed like energy was not getting delivered.The customer confirmed that there was slight bleeding in the mesentery because tissue was cut after not being completely sealed and the bleeding was stopped using gauze and bipolar energy.The intuitive surgical, inc.(isi) clinical sales representative (csr) confirmed through follow-up that the bleeding was slight and non serious.Further details regarding the event were requested, but it was reported that it is difficult to obtain additional information, secondary to covid.No further details have been obtained as of the date of this report.
 
Additional Manufacturer Narrative
D14: intuitive surgical, inc.(isi) has received the vessel sealer instrument associated with this complaint and completed investigations.Failure analysis investigations did not replicate nor confirm the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the self tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument passed the energy delivery test with no issue.The following additional tests were performed: electrical continuity test: pass.Cut test: pass.Grip force test: straight 7.32 lbs, pitch 7.50 lbs and yaw 7.65 lbs.A review of the instrument log found no errors related to the instrument.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11788283
Report Number2955842-2021-10483
Device Sequence Number1021154
Product Code NAY
UDI-Device Identifier10886874111113
UDI-Public(01)10886874111113(10)M90200120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number410322-05
Device Catalogue Number410322
Device Lot NumberM90200120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2021
Initial Date Received by Manufacturer 04/07/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.